Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 11, NWS Buffalo, NY

June 16, 2010Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2010, 5:06 PM EDT for Oswego County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2010, 5:06 PM EDT (21:06 UTC)
Expired
Jun 16, 2010, 5:45 PM EDT
In force
39 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 51 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS51 KBUF 162106
SVRBUF
NYC075-162145-
/O.NEW.KBUF.SV.W.0011.100616T2106Z-100616T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
506 PM EDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES NORTHWEST OF CENTRAL SQUARE TO 5 MILES NORTHEAST OF
  CENTRAL SQUARE TO 9 MILES SOUTH OF CENTRAL SQUARE...OR ALONG A LINE
  EXTENDING FROM 12 MILES EAST OF OSWEGO TO 12 MILES NORTH OF
  CICERO TO NORTH SYRACUSE...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  REDFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4347 7578 4347 7581 4324 7590 4318 7600
      4325 7616 4322 7621 4326 7617 4327 7620
      4332 7618 4349 7646 4361 7587 4350 7577
TIME...MOT...LOC 2105Z 248DEG 37KT 4347 7625 4335 7606
          4316 7613

$$

JJP
1 follow-up statement
076 
WWUS51 KBUF 162138
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT WED JUN 16 2010

NYC075-162148-
/O.EXP.KBUF.SV.W.0011.000000T0000Z-100616T2145Z/
OSWEGO NY-
538 PM EDT WED JUN 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY WILL EXPIRE AT
545 PM EDT...

AT 538 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 4347 7578 4347 7581 4324 7590 4318 7600
      4325 7616 4322 7621 4326 7617 4327 7620
      4332 7618 4349 7646 4361 7587 4350 7577
TIME...MOT...LOC 2138Z 248DEG 37KT 4359 7581 4347 7562
          4328 7570

$$

JJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:42 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 16, 3:42 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT WED JUN 16 2010

.SYNOPSIS...
LOW PRESSURE NORTH OF LAKE ONTARIO THIS EVENING WILL MOVE EAST
DURING THE COURSE OF TONIGHT WHILE HIGH PRESSURE WILL BUILD ACROSS
THE UPPER GREAT LAKES. THIS HIGH WILL GRADUALLY BUILD ACROSS OUR
REGION ON THURSDAY...BUT SKIES WILL LIKELY TAKE THEIR TIME IN
CLEARING. THE HIGH PRESSURE WILL REMAIN IN CONTROL THURSDAY NIGHT
AND FRIDAY...WITH TEMPERATURES FRIDAY CLIMBING WELL INTO THE 80S. IT
WILL BE EVEN WARMER ON SATURDAY WITH UNCOMFORTABLE HUMIDITY LEVELS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THERE WILL BE SOME LEFTOVER THUNDERSTORMS AROUND THROUGH THS EVENING
AS THERE WILL BE A FEW BOUNDARIES TO INTERACT WITH AN AIRMASS
FEATURING SBCAPES OF 500 J/KG AND DEW POINTS IN THE MID 60S. WHILE A
COLD FRONTAL BOUNDARY WILL BE EXITING ACROSS THE ADIRONDACKS...LAKE
BREEZE BOUNDARIES WILL BE FOUND OVER THE GENESEE VALLEY AND ALSO
NORTHWEST OF IAG/BUF.

ON THE GENESEE VALLEY/FINGER LAKES BOUNDARY...SOME STORMS WILL
CONTINUE TO FIRE UP THROGH ABOUT 7 PM. THESE STORMS WILL TRACK TO
THE NORTHEAST AT A RATE OF ABOUT 40 KNOTS...SO THE ASSOCIATED
DOWNPOURS WILL BE SHORTLIVED AND SHOULD HAVE LITTLE IMPACT ON AREAS
THAT ALREADY EXPERIENCED SIGNIFICANT RAINS FROM THE MORNING AND
MIDDAY. WIND GUSTS TO 40 MPH WILL NOT BE UNCOMMON WITH ANY OF THESE
STORMS...BUT SEVERE ACTIVITY IS NOT EXPECETD.

TO THE NORTHWEST...A LINE OF WEAKER SHOWERS AND THUDNERSTORMS OVER
THE NIAGARA PENINSULA AND WESTERN LAKE ONTARIO WILL TEND TO WEAKEN
AS THEY TRY TO PUSH EAST INTO THE STRONG SOUTHWEST WIND ENHANCED
FROM THE FUNNELLING OF LAKE ERIE. SOME WEAKENED ACTIVITY MAY MAKE IT
INTO NIAGARA OR ORLEANS COUNTIES BY NIGHTFALL...BUT THE RAINFALL
AMOUNTS AND WIND GUSTS ARE NOT EXPECTED TO RIVAL THOSE FROM THE
STORMS OVER THE GEN VALLEY AND FINGER LAKES.

ELSEWHERE...PARTLY CLOUDY SKIES WILL BE ACCOMPANIED BY GUSTY
SOUTHWESTERLY WINDS DURING THE EVENING. PLENTY OF LOW LEVEL MOISTURE
FOUND OVER GEORGIAN BAY AND LAKE HURON WILL THEN CIRCULATE TO THE
SOUTHEAST AND SETTLE OVER OUR REGION DURING THE COURSE OF TONIGHT.
THESE CLOUDS COULD PRODUCE A FEW SHOWERS NEW LAKE ONTARIO...BUT
THEIR COVERAGE AND INTENSITY WILL BE LIMITED.

TEMPERATURES TONIGHT WILL DROP INTO THE MID TO UPPER 50S REGIONWIDE.
THESE VALUES ARE TYPICAL FOR THIS POINT IN JUNE.

ON THURSDAY...HIGH PRESSURE EXTENDING FROM THE UPPER GREAT LAKES TO
THE GULF COAST IN THE MORNING WILL SLOWLY MOVE EAST. THERE WILL
STILL BE AN ABUNDANCE OF LOW CLOUDS ACROSS THE REGION DURING THE
MORNING THOUGH...BUT DURING THE COURSE OF THE MIDDAY AND
AFTERNOON...ENOUGH SUBSIDENCE AND MIXING OF MID LEVEL DRY AIR TO
ERODE THIS CLOUD COVER. SUNSHINE WILL RETURN FROM WEST TO EAST TO
THE REGION AS THE AFTERNOON PROGRESSES.

TEMPERATURES ON THURSDAY WILL CLIMB INTO THE LOW TO MID 70S FOR MOST
AREAS...WHICH IS JUST A BIT BELOW NORMAL VALUES. HUMIDITY LEVELS
WILL BE NOTICEABLY LOWER THAN THOSE OF TODAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BE FIRMLY IN CONTROL FOR THE LATTER PORTION OF
THIS WEEK...WITH A HIGH CONFIDENCE IN DRY WEATHER THURSDAY NIGHT AND
FRIDAY. NAM/GFS/GEM/UKMET ALL PLACE A SURFACE RIDGE ACROSS THE
REGION DURING THIS PERIOD. EXPECT GOOD RADIATIONAL COOLING ON
THURSDAY NIGHT...ESPECIALLY IN THE SOUTHERN TIER WHERE THE SURFACE
HIGH WILL BE NOSING IN. HEDGE BELOW BIAS CORRECTED GRIDS...WITH LOWS
IN THE UPPER 40S AND PATCHY FOG EXPECTED IN THE MOUNTAIN VALLEYS OF
THE SOUTHERN TIER...WITH 50S ELSEWHERE. FRIDAY SHOULD BE MOSTLY
SUNNY AND GENERALLY PLEASANT...WITH TEMPERATURES RISING INTO THE 80S
IN MOST LOCATIONS.

A COLD FRONT WELL TO THE NORTHWEST WILL GROW CLOSER FRIDAY NIGHT.
MODEL CONSENSUS KEEPS THE ACTUAL BOUNDARY WELL TO OUR WEST...AND
EXPECT SPOTTY QPF OUT AHEAD OF THIS BOUNDARY IS LARGELY SPURIOUS.
WILL KEEP THE FORECAST DRY FRIDAY NIGHT AS WELL...HOWEVER AN
INCREASING SW GRADIENT WILL LIKELY KEEP TEMPERATURES FROM DROPPING
MUCH OVERNIGHT IN NORTHWESTERN PORTIONS. THE SOUTHERN TIER AND NORTH
COUNTRY SHOULD SEE SOME RADIATIONAL COOLING...BUT EXPECT THIS TO BE
LIMITED BY INCOMING MID-LEVEL CLOUDS AND AN INCREASING PRESSURE
GRADIENT.

THE ACTION HOLDS OFF UNTIL THE WEEKEND...AS THE COLD FRONT
EVENTUALLY CROSSES THE REGION. TODAY/S 12Z RUNS ARE A BIT SLOWER
THAN YESTERDAYS...WITH A NAM/GFS/EUROPEAN/GEM CONSENSUS NOW BRINGING
THE BOUNDARY ACROSS ON SATURDAY EVENING INSTEAD OF SATURDAY
AFTERNOON. THIS SLIGHTLY SLOWER MOVEMENT OF THE BOUNDARY GIVES A
GREATER OPPORTUNITY FOR HOT AIR TO BUILD INTO THE REGION...WITH
HIGHS IN SOME OF THE WARMER VALLEYS LIKELY TO TOP 90. BASED ON 850
MB TEMPS WHICH REACH +18 TO +20 IN SOUTHERN SECTIONS...GO ABOVE A
BLEND OF BIAS CORRECTED AND MOS FOR HIGHS IN MOST LOCATIONS.
NORTHEAST OF THE LAKES...INCLUDING BUFFALO AND WATERTOWN...EXPECT A
SOLID SOUTHWEST BREEZE TO LIMIT HIGHS A BIT...WITH HIGHS IN THE 80S.

THIS SLOWER PROGRESSION WILL ALSO SLOW THE DEVELOPMENT OF
THUNDERSTORMS IN OUR REGION. FORECAST SOUNDINGS FOR BOTH THE NAM AND
GFS SUGGEST GENEROUS CAPES IN THE 1000 - 2000 J/KG. HOWEVER THE
BOUNDARY ITSELF IS LIKELY TO REMAIN TO THE NORTHWEST UNTIL LATE
SATURDAY AFTERNOON. THERE WILL ALSO BE A SIGNIFICANT DRY
LAYER ABOVE PATCHY MID-LEVEL CLOUDS...WHICH SHOULD INITIALLY DRY OUT
ANY CELLS WHICH TRY TO DEVELOP. TYPICALLY...THE ABSENCE OF A
BOUNDARY WILL LEAD TO WIDELY SCATTERED THUNDERSTORMS...WITH THE BEST
SHOT IN AREAS OF TERRAIN OR ALONG A BOUNDARY. HOWEVER THE EARLIEST
OF THE THREE LONG RANGE MODELS CONSULTED (GGEM) BRINGS THE FRONT
JUST ON OUR DOORSTEP LATE SATURDAY AFTERNOON...SO NORTHWESTERN
PORTIONS STILL MAY SEE ACTIVITY WITH THE FRONT ITSELF. BASED ON
THIS...SCALE BACK POPS A BIT ON SATURDAY...GENERALLY IN THE 20 TO 30
PERCENT RANGE. BASICALLY...IT LOOKS LIKE THERE WILL BE A FEW
THUNDERSTORMS OUT LATE SATURDAY...BUT ONLY A SMALL PERCENTAGE OF THE
AREA WILL SEE ONE.

THE BOUNDARY WILL LIKELY CROSS SATURDAY EVENING INTO SATURDAY
NIGHT...AND EXPECT A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS
TO GRADUALLY WEAKEN AS IT CROSSES THE REGION. STILL A WAYS
OFF...BUT THERE APPEARS TO BE ENOUGH ENERGY AVAILABLE...AND A
MARGINALLY FAVORABLE WIND FIELD FOR SOME STRONG STORMS TO HANG ON
INTO SATURDAY EVENING...THOUGH IT STILL IS A WAYS OFF. BASED ON
THIS...UP POPS...AND CARRY A MENTION OF THUNDERSTORMS FOR SATURDAY
NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIOD PRESENTS ONE SIGNIFICANT FORECAST
CHALLENGE...AND THAT IS PINNING DOWN THE LOCATION OF A NEARLY
STATIONARY FRONTAL BOUNDARY NEAR THE REGION. THROUGH THE PERIOD...
SIGNIFICANT MODEL DIFFERENCES EXIST BETWEEN THE 12Z GFS/GEM AND
THE 00Z EUROPEAN MODEL RUNS IN THE PLACEMENT OF A WEAK FRONTAL
BOUNDARY. THE MODELS DO AGREE THAT THE BOUNDARY WILL EXIT...THAT
IT WILL GENERALLY BE EAST TO WEST ORIENTED...AND THAT THERE WILL
BE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY.

FOLLOWING THE PASSAGE OF A SHORTWAVE SATURDAY NIGHT...EXPECT THE
FRONT TO DROP SOUTH ON SUNDAY AND SUNDAY NIGHT...LIKELY SETTLING
SOUTH OF THE REGION. ON MONDAY THE BOUNDARY MAY MEANDER JUST
NORTH...WITH IT EXPECTED TO BE SOMEWHERE IN THE VICINITY THROUGH
WEDNESDAY. AT THIS TIMEFRAME...AND CONSIDERING THE PRECISION
REQUIRED IN THE FRONTS POSITION...SEE NO SKILL IN PICKING ONE MODEL.
INSTEAD...HEDGE TOWARD A MODEL CONSENSUS CONCERNING THE
POSITION...WITH BASICALLY A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD...WITH MIDDLE OF THE ROAD TEMPERATURES AS WELL.
UNFORTUNATELY...FORECAST CONFIDENCE IS LOW IN THE MONDAY THROUGH
WEDNESDAY TIMEFRAME...WITH IT WITH THE BOUNDARY EXPECTED TO BE NEAR
THE FORECAST AREA.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
WHILE VFR CONDITIONS WILL BE FOUND ACROSS THE BULK OF THE REGION
DURING THE REMAINDER OF THE AFTERNOON...THERE WILL BE SOME PROBLEM
SPOTS. THE MAIN ITEM OF CONCERN WILL BE A LINE OF SHOWERS AND
THUNDERSTORMS THAT WILL CROSS THE FINGER LAKES AND EASTERN LAKE
ONTARIO REGION THROUGH ABOUT 22Z. THIS ACTIVITY WILL BE ACCOMPANIED
BY AN HOUR OR TWO OF 1500 FT CIGS AND REDUCED VSBYS IN OCCASIONALLY
HEAVY RAIN.

IT WILL ALSO BE QUITE BREEZY FOR THE REST OF THE AFTERNOON...
ESPECIALLY OVER THE NIAGARA FRONTIER AND GENESEE VALLEY (KBUF...KIAG
AND KROC) WHERE SFC WINDS WILL GUST TO 35 KNOTS AT TIMES. THESE
WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET.

FOR TONIGHT...LOW LEVEL MOISTURE DROPPING SOUTHEAST ACROSS SOUTHERN
ONTARIO WILL MAKE ITS WAY ACROSS MUCH OF OUR REGION. VFR CIGS OF
ABOUT 4000 FT WILL DROP TO 1500 DURING THE COURSE OF TONIGHT...WITH
CIGS BELOW 1000 FT FOR THE ELEVATED SITES SOUTH OF BUFFALO AND
ROCHESTER.

THE LOW CIGS WILL SLOWLY LIFT AND DISSIPATE DURING THE COURSE OF
THURSDAY MORNING...LEAVING VFR CONDITIONS FOR THE MIDDAY AND
AFTERNOON HOURS.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN PLACE FOR ALL FOR ALL OF THE NEW
YORK NEARSHORE WATERS THIS EVENING.

A MODERATELY TIGHT SURFACE PRESSURE GRADIENT IN THE WAKE OF A
PASSING LOW PRESSURE SYSTEM HAS RESULTED IN STRONG SOUTHWESTERLIES
ACROSS LAKE ERIE AND MUCH OF LAKE ONTARIO LATE THIS AFTERNOON. THESE
WINDS WILL BECOME WESTERLY DURING THE COURSE OF TONIGHT. WAVES ON
BOTH LAKES WILL BE IN THE VICINITY OF 3 TO 6 FEET.

ON LAKE ERIE...THE WINDS WILL SUBSIDE TO MODERATE WESTERLIES DURING
THE COURSE OF TONIGHT WHILE STRONG WESTERLIES WILL REMAIN INTACT ON
LAKE ONTARIO.

AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE LOWER GREAT LAKES ON
THURSDAY...THE WINDS WILL CONTINUE TO SUBSIDE. WINDS ARE FORECAST TO
DROP BELOW SMALL CRAFT ADVISORY CRITERIA ON THE WEST END OF LAKE
ONTARIO BY ABOUT DAYBREAK THURSDAY...AND BY MIDDAY FOR THE EASTERN
NEARSHORE WATERS.

HIGH PRESSURE WILL DRIFT ACROSS THE LAKES THURSDAY NIGHT AND FRIDAY.
THIS WILL PRODUCE LIGHT WINDS AND NEGLIGIBLE WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 1 PM
         EDT THURSDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR LOZ042.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 16, 3:58 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT WED JUN 16 2010

NYZ001>008-010>014-019>021-085-172000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
358 PM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-172000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
358 PM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jun 16, 11:31 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 AM EDT WED JUN 16 2010

NYZ002-011-012-085-161700-
ORLEANS-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...MEDINA...BATAVIA...WARSAW...
ORCHARD PARK...SPRINGVILLE
1131 AM EDT WED JUN 16 2010

...GUSTY SHOWERS AND THUNDERSTORMS DURING THE MIDDAY...

A NARROW LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS ORLEANS...
GENESEE...WYOMING AND SOUTHERN ERIE COUNTIES BETWEEN 11:30 AND 1
PM EDT. THIS ACTIVITY WILL BE ACCOMPANIED BY WIND GUSTS TO 35 MPH
ALONG WITH A 10 MINUTE DOWNPOUR AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. THE LINE OF STORMS WILL LIKELY INTENSIFY AS IT MOVES
EAST PAST MEDINA...BATAVIA AND WARSAW.

RSH
Special weather statement, Jun 16, 11:53 AM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1153 AM EDT WED JUN 16 2010

NYZ003-013-161715-
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
1153 AM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS EXPECTED EARLY THIS AFTERNOON...

A NARROW LINE OF SHOWERS AND GUSTY THUNDERSTORMS MOVING ACROSS
ORLEANS...GENESEE AD WYOMING COUNTIES AT 12 NOON WILL PUSH ACROSS
MONROE AND LIVINGSTON COUNTIES BETWEEN 12:30 AND 2 PM. THIS LINE
OF SHOWERS AND THUNDERSTORMS WILL CONTAIN A 15 MINUTE DOWNPOUR...
WIND GUSTS TO 35 MPH AND CLOUD TO GROUND LIGHTNING. THIS LINE OF
ACTIVITY WILL LIKELY STRENGTHEN AS IT MOVES FURTHER EAST PAST
ROCHESTER AND DANSVILLE.

RSH
Special weather statement, Jun 16, 12:57 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1257 PM EDT WED JUN 16 2010

NYZ004-005-014-161845-
WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA
1257 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...

A NARROW LINE OF SHOWERS AND GUSTY THUNDERSTORMS MOVING ACROSS
MONROE AND LIVINGSTON COUNTIES AT 1 PM WILL PUSH ACROSS
ONTARIO...WAYNE...AND CAYUGA COUNTIES BETWEEN 1 PM AND 3 PM. THIS
LINE OF SHOWERS AND THUNDERSTORMS WILL CONTAIN A 20 MINUTE
DOWNPOUR...WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING.

COMBINED WITH THE RAIN THAT FELL PREVIOUSLY THIS MORNING...ANY
HEAVY SHOWER OR THUNDERSTORM COULD PRODUCE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING.

THOMAS
Special weather statement, Jun 16, 3:36 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT WED JUN 16 2010

NYZ004-005-014-162045-
WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA
336 PM EDT WED JUN 16 2010

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...

AN AREA OF SHOWERS AND THUNDERSTORMS BLANKETED MUCH OF ONTARIO
COUNTY AS OF 330 PM. DOWNPOURS WITH SOME OF THE STORMS WILL COMBINE
WITH SATURATED GROUND FROM EARLIER RAINS TO CREATE POOR DRAINAGE
FLOODING AND PONDING ON AREA ROADWAYS. ADDITIONALLY, SMALL STREAMS,
DITCHES, AND CULVERTS COULD REACH BANKFULL. THIS ACTIVITY WILL MOVE
INTO WAYNE, THEN NORTHERN CAYUGA COUNTIES DURING THE LATE AFTERNOON
THROUGH THE EARLY EVENING.

OTHER THUNDERSTORMS ARE EXPECTED TO FIRE UP ACROSS THE REGION
THROUGH 6 PM.

PUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:23 AM EDTSmall Craft AdvisoryBUF30 hr
Jun 16, 10:05 AM EDTAreal Flood AdvisoryBUFOntario3 hr
Jun 16, 12:40 PM EDTSpecial Marine WarningBUF65 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.